Alert archive / West Virginia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 52, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jun 15, 2000, 2:56 PM EDT for Braxton County, Gilmer County, West Virginia. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 15, 2000, 2:56 PM EDT (18:56 UTC)
- Expired
- Jun 15, 2000, 3:30 PM EDT
- In force
- 34 min
- Issued by
- NWS Charleston, WV
- Area
- Whole counties
Counties Braxton County, WV, Gilmer County, WV
The radar
The Charleston,WV radar (KRLX), 99 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 3:25 PM EDT | Thunderstorm Wind | Napier, WV | Trees were knocked down in the vicinity of Burnsville Lake. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 12:30 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 6.9 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 341 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 963 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 161 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
108 WUUS51 KRLX 151857 SVRCRW WVC007-021-151930- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 256 PM EDT THU JUN 15 2000 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BRAXTON COUNTY IN WEST VIRGINIA... SOUTHERN GILMER COUNTY IN WEST VIRGINIA... * UNTIL 330 PM EDT... * AT 249 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM 15 MILES SOUTHWEST OF SAND FORK...OR ABOUT 13 MILES NORTHWEST OF SUTTON...MOVING NORTHEAST AT 35 MPH. * OTHER LOCATIONS IN THE WARNING AREA INCLUDE...BURNSVILLE. <<CALL TO ACTION>>IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 10:45 AM EDT, 4 hours 11 minutes earlier.
Area forecast discussion, Jun 15, 10:45 AM EDT, 4 hours 11 minutes before
WVZ005>011-013>020-024>040-046-047-OHZ066-067-075-076-083>087- KYZ101>103-105-VAZ003-004-152100- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 1045 AM EDT THU JUN 15 2000 SAT PIX SHOWING CLOUDS BECOMING WIDESPREAD ACROSS THE REGION WITH 88D INDICATING AREA OF TSRA WILL LITTLE CHANGE IN INTENSITY AS IN ENTERS NWRN FA. 12Z SURFACE ANALYSIS HAS VERY WEAK SURFACE BOUNDARY FROM WEST OF TOL TO NEAR STL. EXPECT THIS WILL DRIFT EASTWARD AND BECOME LESS DEFINED DURING THE DAY. MAIN FOCUS FOR TRIGGERING TSRA SHOULD BE SHORTWAVE LIFTING OUT THROUGH WRN TN/KY ATTM. H250 JET POSITION WILL ALSO PLACE EASTERN HALF OF FA IN RER OF JET ALSO AIDING IN DEVELOPMENT. WILL LOWER TEMPS A CATEG IN THE EASTERN STRIP OF ZONES WITH LOTS OF CLOUDS AND BASED ON MAXS FROM WEDNESDAY WITH MORE SUN. THATS IF FOR NOW. .RLX... WV...NONE. VA...NONE. KY...NONE. OH...NONE. NOGUEIRA
In the hours before
Local storm report, Jun 15, 1:32 PM EDT, 1 hour 24 minutes before
ZCZC CRWLSRCRW DEF
TTAA00 KCRW DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
0132 PM EDT THU JUN 15 2000
THE FOLLOWING REPORTS ARE UNOFFICIAL AND MAY HAVE BEEN COLLECTED
FROM UNTRAINED SOURCES
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0131 PM HUNTINGTON WV .50 INCH HAIL
06/15/00 CABELL EVENT OCCURRED BETWEEN
0116 PM AND 0131 PMLocal storm report, Jun 15, 2:04 PM EDT, 52 minutes before
ZCZC CRWLSRCRW DEF
TTAA00 KCRW DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
0132 PM EDT THU JUN 15 2000
THE FOLLOWING REPORTS ARE UNOFFICIAL AND MAY HAVE BEEN COLLECTED
FROM UNTRAINED SOURCES
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0131 PM HUNTINGTON WV .50 INCH HAIL
06/15/00 CABELL EVENT OCCURRED BETWEEN
0116 PM AND 0131 PMLocal storm report, Jun 15, 2:48 PM EDT, 8 minutes before
ZCZC CRWLSRCRW DEF
TTAA00 KCRW DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
0248 PM EDT THU JUN 15 2000
THE FOLLOWING REPORTS ARE UNOFFICIAL AND MAY HAVE BEEN COLLECTED
FROM UNTRAINED SOURCES
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0245 PM WESTON WV 1.50 INCH HAIL
06/15/00 LEWIS EVENT OCCURRED BETWEEN
0231 PM AND 0246 PMThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 8:11 PM EDT | Severe Thunderstorm Warning | RLX | Putnam | 19 min |
| Jun 14, 9:19 PM EDT | Severe Thunderstorm Warning | RLX | Clay, Roane | 26 min |
| Jun 15, 1:13 PM EDT | Severe Thunderstorm Warning | RLX | Mason, Putnam | 17 min |
| Jun 15, 1:40 PM EDT | Severe Thunderstorm Warning | RLX | Gilmer | 20 min |
| Jun 15, 2:02 PM EDT | Severe Thunderstorm Warning | RLX | Roane | 28 min |
| Jun 15, 2:15 PM EDT | Severe Thunderstorm Warning | RLX | Lewis | 30 min |
| Jun 15, 2:32 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Lincoln, Logan | 28 min |
| Jun 15, 2:38 PM EDT | Severe Thunderstorm Warning | RLX | Upshur | 22 min |
| Jun 15, 2:47 PM EDT | Severe Thunderstorm Warning | RLX | Kanawha | 28 min |
| Jun 15, 2:52 PM EDT | Severe Thunderstorm Warning | RLX | Barbour | 38 min |
| Jun 15, 3:02 PM EDT | Severe Thunderstorm Warning | RLX | Boone | 28 min |
| Jun 15, 3:07 PM EDT | Severe Thunderstorm Warning | RLX | Clay | 38 min |
| Jun 15, 3:12 PM EDT | Severe Thunderstorm Warning | RLX | Kanawha | 33 min |
| Jun 15, 3:20 PM EDT | Severe Thunderstorm Warning | RLX | Randolph | 25 min |
| Jun 15, 3:29 PM EDT | Severe Thunderstorm Warning | RLX | Nicholas | 31 min |
| Jun 15, 3:33 PM EDT | Severe Thunderstorm Warning | RLX | Fayette | 27 min |
| Jun 15, 3:39 PM EDT | Severe Thunderstorm Warning | RLX | Braxton, Webster | 21 min |
| Jun 15, 3:42 PM EDT | Severe Thunderstorm Warning | RLX | Upshur | 33 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.